Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Lyrica & Celebrex.....scary info on some widely used post spinal-op medication.

noseovertailnnoseovertail Posts: 387
edited 06/11/2012 - 8:41 AM in Back Surgery and Neck Surgery
I don't want to post the same thing twice because I'm not sure if that's allowed on the board or not, but I know so many of you guys & gals take this medication after your surgeries.. and not everyone ventures onto other parts of this forum. Apparently one of the key researchers of Celebrex, Lyrica & more just pleaded guilty for fraud... check out my post in the "Pain Medications" section for the links to the news sites :( http://www.spine-health.com/forum/pain-medications/scary-information-about-celebrex-lyrica-more


  • thru the years of my back pain i have taken celbrex, and i almost had a nervous breakdown from takeing this medication, it messed my central nerve system up they said, then last year i was prescribed lyrica for my fibromyalgia/back pain i almost went blind on this medication after only 4 weeks of takeing it, my eyesight has improved slightly, after 6 months but i now need glasses of which i never had needed previous to takeing lyrica. i have no night vision now, and blurred vision, so please be careful if you are or will be takeing this medication. i filed a complaint with the drug admin. about thesse
  • That is scary DEEBRA, I'm sorry you had such bad reactions to the medications. I just started taking Celebrex steadily about a week ago and I've been on Lyrica for a couple of months now. I've noticed my heart beating very quickly, so much that my husband was alarmed. I also get terrible head aches lately. I'm not sure if they are symptoms of the medication but I'm definitely going to bring it up to my PM on Monday.

    How many mgs of the medications were you on, and how long (if you don't mind me asking)?
  • Hi NOT, are you taking the Celebrex for inflammation? I remember you had some leg pain, how is that now? How are you over all at this stage? I haven't tried Lyrica but both Gabapentin and Cymbalta were no fun for me.
  • I'm taking Celebrex for inflammation of my nerves, I think. I'm not even 100% sure. My leg pain is a lot better, but it's still there. If I sit on my knees on the floor or something, when I stand up it hurts pretty badly. But it's a LOT better than it was before, which i'm not sure is because of my Lyrica, Celebrex or just getting better on it's own.

    I've been losing a lot of my memory lately. I can't remember things like my aunt's name, it's really scary. I've had really bad headaches too. I'm going to stop taking the Celebrex starting right now. Other than that stuff I've been doing fairly well, I can move around nicely, I work out on the treadmill & stationary bike and go to PT. I can drive, run errands, clean up the house, etc. I still get pretty sore but that's okay with me right now. I'm lucky I don't have to work right now.

    What did Gapapentin & Cymbalta do to you? How are you doing now, you had surgery right around the same time as me.
  • Gabapentin made me very tired and lose my short term memory. It may have helped a bit with the nerve pain but not a great deal. Cymbalta made me so nauseated. I barely ate the week I was on it. I am still having leg and foot pain. Ct scan showed no problems with hardware etc. Surgeon has ordered MRI to check for anything else. I just go from day to day. It's so frustrating, one can have a couple of pretty good days and then bam I'm laid up for a couple of days. But the nerve pain doesn't disappear. Somedays it's just more tolerable depending on how I slept and my mental state. I would think that at 4 months I should be further along. One of the things with MIS is that surgical pain is gone very quickly but I guess there is still a lot going on inside with the fusing etc. I hope this isn't as good as it gets. But on a brighter note, I was able to go into the city today(Vancouver) and see some of the Olympic sites. Took 1/2 hour to drive in, sat and had lunch for about an hour, walked around for about 3 hours and then drove home. My leg was burning but I made it !
  • to thenade ~~ I think of you every time I turn on the TV! I'm thoroughly enjoying all the TV coverage!

    to NOS ~~ I've taken Celebrex for several years, mainly for arthritis is my knees and hands, but it does help with my back, too. When I was off it for my fusion, I realized how much joint pain I had without it...so my surgeon let me go back on it. I do very well on it, no side effects.

    I can also take any of the nerve pain meds at low or the common dosage, but if I go up at all, my ankles immediately start to swell. None of them ever helped much with my radiculopathy though, so it wasn't worth taking. I've never taken cymbalta, so can't comment on it.

    If you feel OK on Celebrex, I wouldn't let that article prevent you from taking it. It is a drug that has been studied under many different trials. I think it is as safe as most any other FDA-approved drug. Some people cannot take it; others do fine on it. If it causes a rapid heartbeat for you, you should report that to your doctor. Have you checked your blood pressure lately? That could be one reason for your headache....If you're not in that much pain, you might as well stop taking it, just to be on the safe side.
  • Z06 I agree, he should be going to jail for a much, much longer time. Even if he gets 10 years I'm sure he will be out in half that time. What a crock.

    You guys, is muscle twitching a side effect of Celebrex or Lyrica at all? I am going to google it... but starting today my right hand, forefinger & thumb have been involuntarily twitching!! It's scaring me, I really hate it. : ( I feel like a hypochondriac or something but I can see it plain as day, it twitches. And it feels weird!

    thenade, did your short term memory come back after you stopped the medication? I hope your MRI goes well & that your bad days dissipate.

  • Andrea & Co. You mentioned the memory loss. I've read quite a bit on post anesthesia, short term memory loss. I don't know what causes it, but I've noticed a lot of forgetfulness lately. I'm not taking any medication at all and haven't been for two months, so I don't know if that has anything to do with it in my case. Then again, I'm not sure if being under anesthesia for 12 hours had any effect either. What I do know is that I seem to forget more dumb stuff lately. The other day, I locked up on my niece's name; I couldn't remember her name to save my butt. The harder I thought, the farther away her name got. I hate when that happens!

  • I read those articles and keep in mind that the Dr in question here was not in the FDA trials of these meds. I think that is a very important note.

    Z, I am with you about what is to come from this. Apparently that investigation has been going on since March of last year. So I am sure in the interim pfizer has got a campaign going to offset the research. I think the biggest problem with what he did is where the articles were published.

    I was in a one of those class action law suits long ago on a drug that was recalled. I had no part in putting my name in it, just got paper work in the mail. At the time I was busy working and didn't think much about it or do anything, I had no interest. I cracked up I got a rebate check in the mail for $20 I think it was to be used on any future drug by the company it was on. Now of course I dumped in the trash. I mean what do you do go to the doc and say hey what drug can you prescribe me to meet this check amount? But the story behind that is the law firm who processed the class action suit, I think had one huge party.

    Unfortunately what this doctor did goes on far to often. So I always say if you feel something different when you take a drug or have a concern about it call the prescribing doctor and or talk to your pharmacist.
  • Celebrex has been prescribed to literally millions of people. Like Gwennie said lots of long term case studies. Lyrica also another very popular drug prescribed to many.







    The guy who forged all these studies needs a lot more than what they are listing as the maximum sentence.

Sign In or Register to comment.